Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2018, 4:02 PM EDT for Grainger County, Hamblen County, Hawkins County, Tennessee. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 26, 2018, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grainger County, TN, Hamblen County, TN, Hawkins County, TN
The radar
The Knoxville radar (KMRX), 21 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:05 PM EDT | TSTM WND DMG | Bean Station, TN | COUPLE TREES DOWN. |
| Jun 26, 4:20 PM EDT | HAIL 1 | Russellville, TN | |
| Jun 26, 4:25 PM EDT | TSTM WND DMG | 3 Ene Russellville, TN | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345
WUUS54 KMRX 262002
SVRMRX
TNC057-063-073-262045-
/O.NEW.KMRX.SV.W.0101.180626T2002Z-180626T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
402 PM EDT TUE JUN 26 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Southwestern Hawkins County in east Tennessee...
East central Grainger County in east Tennessee...
Hamblen County in east Tennessee...
* Until 445 PM EDT.
* At 401 PM EDT, a severe thunderstorm was located near Bean Station,
or near Morristown, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Morristown, Bean Station, Russellville, Bulls Gap, Mooresburg and
Lowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3628 8301 3628 8303 3625 8306 3624 8308
3619 8314 3617 8319 3613 8318 3613 8319
3615 8323 3613 8322 3613 8324 3608 8323
3628 8342 3639 8329 3640 8328
TIME...MOT...LOC 2001Z 310DEG 17KT 3628 8330
HAIL...1.00IN
WIND...60MPH
$$
CDG1 follow-up statement
296
WWUS54 KMRX 262015
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
415 PM EDT TUE JUN 26 2018
TNC057-063-073-262045-
/O.CON.KMRX.SV.W.0101.000000T0000Z-180626T2045Z/
Hawkins TN-Grainger TN-Hamblen TN-
415 PM EDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN HAWKINS...EAST CENTRAL GRAINGER AND HAMBLEN
COUNTIES...
At 415 PM EDT, a severe thunderstorm was located over Russellville,
or near Morristown, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Morristown, Bean Station, Russellville, Bulls Gap, Mooresburg and
Lowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3628 8301 3628 8303 3625 8306 3624 8308
3619 8314 3617 8319 3613 8318 3613 8319
3615 8323 3613 8322 3613 8324 3608 8323
3628 8342 3639 8329 3640 8328
TIME...MOT...LOC 2015Z 307DEG 13KT 3626 8325
HAIL...1.00IN
WIND...60MPH
$$
CDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:35 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 26, 3:35 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
335 PM EDT Tue Jun 26 2018
.SHORT TERM...(Tonight and Wednesday)...Convective complex moving
into our northwest areas will spread south and east this
afternoon/early evening. Damaging wind gusts still look like the
primary threat over much of the area, but across northern areas,
especially areas that are already quite wet in southwest Virginia,
there will be an enhanced risk for flooding. Will leave FFA as is
for now. Expect convection to decrease behind this complex this
evening, then another mid/upper level short wave trough will be
approaching later tonight into Wednesday. Expect numerous showers
and thunderstorms again on Wednesday. Once again some of these
storms may be strong to severe, with damaging winds the primary
threat along with the possibility of flooding especially in areas
that are already wet. Will keep mention in the HWO for this.
.LONG TERM...(Wednesday night through Tuesday)...At the beginning
of this period, the upper trough and associated short waves will
be pushing through the area, with the first short wave possibly
about through the area Wednesday evening, but another short wave
looking to pass through during Wednesday night. On Thursday a weak
upper ridge builds in that will keep the chances of showers and
storms lower through the weekend. This setup is very sluggish to
move and we will probably have a consistent gradient of precip
chances through the weekend with only a few chances in our NE
areas into SW VA, but with scattered showers and storms each day
in the CHA area during that period. Early next week, the deeper
moisture axis will be pushed over us again, (although it will not
be all that rich), so better precip chances should return to SW VA
again then.
With the weak ridge building in this week, there should be a
corresponding weak heating later in the week with max temps in the
valley in the lower 90s by Friday for most of the valley
locations.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 72 87 72 91 / 50 60 60 40
Knoxville McGhee Tyson Airport, TN 71 85 70 89 / 40 60 70 50
Oak Ridge, TN 71 85 71 90 / 40 60 60 40
Tri Cities Airport, TN 67 84 68 85 / 40 60 70 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...Flash Flood Watch until 8 PM EDT this evening for Lee-Russell-
Scott-Washington-Wise.
&&
LW/GMHazardous weather outlook, Jun 26, 3:31 PM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 331 PM EDT Tue Jun 26 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 331 PM EDT Tue Jun 26 2018 /231 PM CDT Tue Jun 26 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Strong to severe storms are expected this afternoon with damaging winds being the primary threat. Hail up to quarter size and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are expected to develop over the Southern Appalachian Region Wednesday afternoon. A few of these storms may become strong or severe, producing damaging winds, hail and heavy rainfall with localized flash flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and again on Wednesday afternoon.
In the hours before
Local storm report, Jun 26, 11:40 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1140 AM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG WISE 36.98N 82.58W
06/26/2018 WISE VA 911 CALL CENTER
SEVERAL TREES DOWN IN WISE.
&&Local storm report, Jun 26, 11:42 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1142 AM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD POUND 37.12N 82.61W
06/26/2018 WISE VA 911 CALL CENTER
WATER ACROSS ROUTE 23.
&&Special weather statement, Jun 26, 12:14 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Morristown TN
1214 PM EDT TUE JUN 26 2018
VAZ006-008-261700-
Washington VA-Russell VA-
1214 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSSELL AND
WASHINGTON COUNTIES AND THE CITY OF BRISTOL UNTIL 100 PM EDT...
At 1212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lebanon to 9 miles west of Abingdon to 11
miles north of Walnut Hill. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms. Also,
localized flooding of low spots will be possible.
Locations impacted include...
Bristol Va, Abingdon, Lebanon, Glade Spring, Damascus, Emory-Meadow
View, Lindell, Collingwood, Holston, Hansonville, Hilander Park,
Benhams and Konnarock.
LAT...LON 3661 8166 3662 8192 3660 8194 3661 8229
3678 8236 3681 8224 3692 8208 3680 8171
3664 8162 3663 8161
TIME...MOT...LOC 1612Z 299DEG 27KT 3683 8203 3676 8213 3671 8233
GMSpecial weather statement, Jun 26, 2:45 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Morristown TN
245 PM EDT TUE JUN 26 2018
TNZ014-015-038-261930-
Claiborne TN-Hancock TN-Grainger TN-
245 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAIBORNE...WESTERN
HANCOCK AND NORTHEASTERN GRAINGER COUNTIES UNTIL 330 PM EDT...
At 245 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tazewell, or 13 miles north of Rutledge, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sneedville, New Tazewell, Bean Station, Tazewell, Lone Mountain,
Howard Quarter, Evanston and Mooresburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3641 8323 3640 8328 3639 8327 3638 8329
3637 8327 3634 8326 3638 8359 3656 8359
3660 8325 3659 8322
TIME...MOT...LOC 1845Z 270DEG 10KT 3647 8351
DHSpecial weather statement, Jun 26, 3:31 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
331 PM EDT TUE JUN 26 2018
TNZ014-015-038-262015-
Claiborne TN-Hancock TN-Grainger TN-
331 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAIBORNE...WESTERN
HANCOCK AND NORTHEASTERN GRAINGER COUNTIES UNTIL 415 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Tazewell, or near Rutledge, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rutledge, New Tazewell, Bean Station, Tazewell, Lone Mountain, Howard
Quarter, Thorn Hill, Evanston and Mooresburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3641 8323 3640 8328 3639 8327 3638 8329
3637 8327 3635 8326 3633 8326 3632 8328
3629 8359 3641 8365 3658 8332
TIME...MOT...LOC 1930Z 244DEG 14KT 3637 8355
CDGSpecial weather statement, Jun 26, 3:39 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Morristown TN
339 PM EDT TUE JUN 26 2018
TNZ012-013-035-262045-
Scott TN-Campbell TN-Morgan TN-
339 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...NORTHERN
CAMPBELL AND SCOTT COUNTIES UNTIL 445 PM EDT...
At 339 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenwood to 6 miles south of Celina.
Movement was southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Oneida, Huntsville, Helenwood, Jellico, Winfield, Sunbright, Rugby,
Elk Valley, Honey Creek State Park, Robbins, Big South Fork National
Park, Rugby State Park, Deerlodge, Ketchen, Indian Mountain State
Park, White Oak, Elgin, Slick Rock and High Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3659 8398 3653 8397 3613 8487 3616 8491
3621 8491 3624 8488 3628 8488 3630 8480
3633 8477 3634 8474 3637 8472 3637 8470
3640 8466 3660 8478
TIME...MOT...LOC 1939Z 301DEG 35KT 3686 8457 3646 8547
CDGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:41 AM EDT | Special Weather Statement | MRX | Hamblen | 49 min |
| Jun 26, 5:23 AM EDT | Special Weather Statement | MRX | Cocke | 52 min |
| Jun 26, 6:07 AM EDT | Special Weather Statement | MRX | Hamblen | 53 min |
| Jun 26, 2:45 PM EDT | Special Weather Statement | MRX | Hancock | 45 min |
| Jun 26, 3:31 PM EDT | Special Weather Statement | MRX | Grainger | 44 min |
| Jun 26, 3:39 PM EDT | Special Weather Statement | MRX | Scott | 66 min |
| Jun 26, 4:08 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott, Union | 67 min |
| Jun 26, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 39 min |
| Jun 26, 4:26 PM EDT | Special Weather Statement | MRX | Claiborne, Hancock | 49 min |
| Jun 26, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 60 min |
| Jun 26, 4:49 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 3 more | 41 min |
| Jun 26, 4:57 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Morgan, Roane | 48 min |
| Jun 26, 5:15 PM EDT | Areal Flood Advisory | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins | 2 hr |
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Greene, Hamblen, Jefferson, Knox and 1 more | 78 min |
| Jun 26, 5:34 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Blount, Knox, Loudon, McMinn, Meigs and 3 more | 56 min |
| Jun 26, 5:41 PM EDT | Special Weather Statement | MRX | Greene, Hawkins | 64 min |
| Jun 26, 5:50 PM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Loudon, Meigs, Morgan and 2 more | 115 min |
| Jun 26, 6:07 PM EDT | Special Weather Statement | MRX | Unicoi | 38 min |
| Jun 26, 6:25 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Blount, Bradley, Hamilton, McMinn, Meigs and 4 more | 65 min |
| Jun 26, 6:43 PM EDT | Areal Flood Advisory | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 2 hr |
| Jun 26, 6:49 PM EDT | Special Weather Statement | MRX | Unicoi | 56 min |
| Jun 26, 6:52 PM EDT | Areal Flood Advisory | MRX | Greene | 53 min |
| Jun 26, 7:17 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Polk, Sequatchie | 58 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.